Alert archive / California / Wind Advisories in 2006
Wind Advisory 29, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 2, 2006, 2:10 PM PDT. It took effect at Jun 2, 2006, 6:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2006, 2:10 PM PDT (21:10 UTC)
- In effect from
- Jun 2, 2006, 6:00 PM PDT
- Expired
- Jun 3, 2006, 9:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 022110 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 210 PM PDT FRI JUN 2 2006 ...GUSTY SUNDOWNER WINDS TONIGHT ACROSS PORTIONS OF SOUTHERN SANTA BARBARA COUNTY... .A TIGHTENING NORTH-SOUTH PRESSURE DIFFERENCE ACROSS SANTA BARBARA COUNTY TONIGHT WILL GENERATE INCREASING NORTHERLY WINDS BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY. FAVORED LOCATIONS...SUCH AS GAVIOTA AND SAN MARCOS PASSES AND MONTECITO HILLS...COULD EXPERIENCE WIND GUSTS AS HIGH AS 50 MPH. MOTORISTS ACROSS HIGHWAYS 101 AND 154 SHOULD BE PREPARED FOR SUDDEN AND ERRATIC WIND GUSTS. WINDS ARE EXPECTED TO SUBSIDE SOMEWHAT ON SATURDAY...BUT SIMILAR GUSTY SUNDOWNER WINDS ARE EXPECTED ON SATURDAY AND SUNDAY NIGHTS. THESE SUNDOWNER WINDS COULD BRING VERY WARM AND DRY CONDITIONS TO THE PASSES AND FOOTHILLS OF SOUTHERN SANTA BARBARA COUNTY DURING THE LATE AFTERNOON AND EVENING HOURS...WHERE TEMPERATURES COULD SOAR INTO THE LOWER 90S. CAZ039-052-030315- /O.NEW.KLOX.WI.Y.0029.060603T0100Z-060603T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 210 PM PDT FRI JUN 2 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SATURDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BELOW AND THROUGH PASSES AND CANYONS. THE STRONGEST WIND GUSTS WILL BE FOCUSED ACROSS GAVIOTA AND SAN MARCOS PASSES THIS EVENING... SHIFTING TO THE MONTECITO HILLS AREA OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
4 follow-up statements
000 WWUS76 KLOX 030251 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 751 PM PDT FRI JUN 2 2006 ...GUSTY SUNDOWNER WINDS TONIGHT ACROSS PORTIONS OF SOUTHERN SANTA BARBARA COUNTY... .A TIGHTENING NORTH-SOUTH PRESSURE DIFFERENCE ACROSS SANTA BARBARA COUNTY TONIGHT WILL GENERATE INCREASING NORTHERLY WINDS BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY. FAVORED LOCATIONS...SUCH AS GAVIOTA AND SAN MARCOS PASSES AND MONTECITO HILLS...COULD EXPERIENCE WIND GUSTS AS HIGH AS 50 MPH. MOTORISTS ACROSS HIGHWAYS 101 AND 154 SHOULD BE PREPARED FOR SUDDEN AND ERRATIC WIND GUSTS. WINDS ARE EXPECTED TO SUBSIDE SOMEWHAT ON SATURDAY...BUT SIMILAR GUSTY SUNDOWNER WINDS ARE EXPECTED ON SATURDAY AND SUNDAY NIGHTS. THESE SUNDOWNER WINDS COULD BRING VERY WARM AND DRY CONDITIONS TO THE PASSES AND FOOTHILLS OF SOUTHERN SANTA BARBARA COUNTY DURING THE LATE AFTERNOON AND EVENING HOURS...WHERE TEMPERATURES COULD SOAR INTO THE LOWER 90S. CAZ039-052-030900- /O.CON.KLOX.WI.Y.0029.000000T0000Z-060603T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 751 PM PDT FRI JUN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BELOW AND THROUGH PASSES AND CANYONS. THE STRONGEST WIND GUSTS WILL BE FOCUSED ACROSS GAVIOTA AND SAN MARCOS PASSES THIS EVENING... SHIFTING TO THE MONTECITO HILLS AREA OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG/SIRARD
000 WWUS76 KLOX 030904 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 204 AM PDT SAT JUN 3 2006 ...GUSTY SUNDOWNER WINDS TONIGHT ACROSS PORTIONS OF SOUTHERN SANTA BARBARA COUNTY... .STRONG NORTH-SOUTH FLOW ACROSS SANTA BARBARA COUNTY WILL GENERATE ADVISORY LEVEL NORTHERLY WINDS BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY. WIND GUSTS OF MPH WILL LIKELY OCCUR THROUGH THE GAVIOTA AND SAN MARCOS PASSES AND MONTECITO HILLS. MOTORISTS ON HIGHWAYS 101 AND 154 SHOULD BE PREPARED FOR SUDDEN WIND GUSTS. WINDS WILL SUBSIDE LATER THIS MORNING...BUT SIMILAR GUSTY SUNDOWNER WINDS ARE EXPECTED ON TONIGHT AND SUNDAY NIGHT. CAZ039-052-031300- /O.CON.KLOX.WI.Y.0029.000000T0000Z-060603T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 204 AM PDT SAT JUN 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. FOR NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BELOW AND THROUGH PASSES AND CANYONS. THE STRONGEST WIND GUSTS WILL BE FOCUSED ACROSS GAVIOTA AND SAN MARCOS PASSES AND THE MONTECITO HILLS AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASR
000 WWUS76 KLOX 031245 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 545 AM PDT SAT JUN 3 2006 ...GUSTY SUNDOWNER WINDS THROUGH MID MORNING ACROSS PORTIONS OF SOUTHERN SANTA BARBARA COUNTY... .STRONG NORTH-SOUTH FLOW ACROSS SANTA BARBARA COUNTY WILL GENERATE ADVISORY LEVEL NORTHERLY WINDS BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY THROUGH MID MORNING. WIND GUSTS OF 50 MPH WILL LIKELY OCCUR THROUGH THE GAVIOTA AND SAN MARCOS PASSES AND MONTECITO HILLS. MOTORISTS ON HIGHWAYS 101 AND 154 SHOULD BE PREPARED FOR SUDDEN WIND GUSTS. WINDS WILL SUBSIDE LATER THIS MORNING...BUT SIMILAR GUSTY SUNDOWNER WINDS ARE EXPECTED ON TONIGHT AND SUNDAY NIGHT. CAZ039-052-031600- /O.EXT.KLOX.WI.Y.0029.000000T0000Z-060603T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 545 AM PDT SAT JUN 3 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. FOR NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BELOW AND THROUGH PASSES AND CANYONS. THE STRONGEST WIND GUSTS WILL BE FOCUSED ACROSS GAVIOTA AND SAN MARCOS PASSES AND THE MONTECITO HILLS AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASR
000 WWUS76 KLOX 031554 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 AM PDT SAT JUN 3 2006 ...THE WIND ADVISORY WILL EXPIRE AT 9 AM... .STRONG WINDS ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST HAVE BECOME LESS WIDESPREAD. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...LOCAL NORTH WINDS OF 20 TO 30 MPH WITH LOCALLY HIGHER GUSTS WILL CONTINUE TO OCCUR THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE THIS MORNING. CAZ039-052-031700- /O.EXP.KLOX.WI.Y.0029.000000T0000Z-060603T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 854 AM PDT SAT JUN 3 2006 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. HOWEVER...LOCAL NORTH WINDS OF 20 TO 30 MPH WITH LOCALLY STRONGER GUSTS WILL CONTINUE TO OCCUR THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE THIS MORNING. $$ SWEET
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 2, 1:45 PM PDT, 25 minutes earlier.
Area forecast discussion, Jun 2, 1:45 PM PDT, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 145 PM PDT FRI JUN 2 2006 .SHORT TERM...CURRENT SATELLITE IMAGERY SHOWING A STUBBORN BURNOFF OF LOW CLOUDS AND FOG THIS AFTERNOON...EXTENDING FROM THE BEACHES OF SANTA BARBARA SOUTHWARD TO LAX. NORTHERLY OFFSHORE PRESSURE GRADIENTS EXPECTED TO INCREASE TONIGHT PRODUCING SOME GUSTY NORTHERLY WINDS AND CLEARING SKIES ACROSS SBA COUNTY. THE LOW CLOUDS AND FOG ARE EXPECTED TO HANG NEAR THE COAST ACROSS LA/VENTURA COUNTIES. WITH MARINE INVERSION BECOMING MORE SHALLOW AND STRONGER WITH TIME (CURRENT ACARS DATA SHOWING MARINE LAYER DEPTH AROUND 500 FEET)...WILL ADD MENTION OF DENSE FOG TO COASTAL ZONES. AS MENTIONED ABOVE...NORTHERLY PRESSURE GRADIENTS AND MODERATE SUBSIDENCE EXPECTED TO BRING GUSTY SUNDOWNER WINDS TO PASSES AND CANYONS OF SOUTHERN SBA COUNTY TONIGHT. WILL BE ISSUING A WIND ADVISORY WITH AFTERNOON PACKAGE FOR THIS AREA...WHERE SOME WIND GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED BELOW AND THROUGH FAVORED PASSES AND CANYONS. IT LOOKS LIKE SIMILAR SYNOPTIC PATTERN NEXT COUPLE OF NIGHTS...SO LOOK FOR CONTINUATION OF SUNDOWNER WIND CONDITIONS SATURDAY AND SUNDAY NIGHTS ACROSS SBA COUNTY. WITH AIR MASS CONTINUING TO WARM THROUGH THE WEEKEND...COULD SEE SOME VERY WARM AND DRY CONDITIONS WITH THESE SUNDOWNER WIND EVENTS...WITH PERHAPS SOME TEMPERATURES SOARING INTO THE LOWER 90S DURING THE LATE AFTERNOON AND EVENING HOURS IN THE PASSES AND FOOTHILLS OF SOUTHERN SBA COUNTY. BY LATER TONIGHT AND SATURDAY MORNING...THE NORTHERLY PRESSURE GRADIENT WILL BE SUFFICIENT TO GENERATE SOME WIND GUSTS AS HIGH AS 40 MPH ACROSS THE INTERSTATE 5 CORRIDOR IN THE LA/VENTURA COUNTY MOUNTAINS...WITH A REPEAT PERFORMANCE EXPECTED LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. OTHER BIG WEATHER STORY DURING THE SHORT TERM WILL BE THE CONTINUATION OF ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND. MANY VALLEY...MOUNTAIN... AND DESERT LOCATIONS HAVE SOARED WELL INTO THE 90S TODAY...AND WE MAY EVEN SEE A FEW 100 DEGREE READINGS BEFORE THE DAY IS OVER. WITH OFFSHORE TRENDS TO THE NORTH ON SATURDAY AND SUNDAY...THERE IS EXPECTED TO BE ADDITIONAL WARMING AND DRYING ACROSS MUCH OF THE AREA...WITH TEMPERATURES APPROACHING OR EVEN EXCEEDING TRIPLE DIGITS ACROSS PORTIONS OF THE MOUNTAINS...DESERTS...AND INTERIOR VALLEYS. EVEN INLAND PORTIONS OF THE COASTAL PLAIN SHOULD CLIMB WELL INTO THE 80S AND PERHAPS 90 DEGREES THROUGH THE WEEKEND. AS THE UPPER HIGH SHIFTS EASTWARD AND WEAKENS ON MONDAY...THERE SHOULD BE SLIGHT COOLING ACROSS COASTAL AREAS...WITH CONTINUED VERY WARM CONDITIONS ACROSS INLAND AREAS. .LONG TERM... ONSHORE PRESSURE GRADIENT TRENDS AS WELL AS LOWERING THICKNESSES WILL BRING A GRADUAL COOLING TREND THROUGH THE EXTENDED PERIOD. HAVE INTRODUCED SOME LOW CLOUDS AND FOG ACROSS COASTAL PORTIONS BY TUESDAY NIGHT...WITH INCREASING COVERAGE THROUGH THE PERIOD. && .AVIATION... LATEST ACARS SOUNDINGS SHOW SHALLOW MARINE LAYER OF 500 FEET CAPPED BY AT LEAST A 10 DEGREE C INVERSION. KLAX WILL HAVE A CIG NEAR 003 TRY TO REESTABLISH ITSELF THIS EVENING. THE ONLY QUESTION IS WHEN. THE LATEST SATELLITE PICTURES SUGGEST AN EARLY RETURN TIME WITH THE LOW CLOUDS CURRENTLY HUGGING THE COAST. THERE COULD BE SOME DENSE FOG AT KLAX THIS EVENING. TAFS NEAR THE IMMEDIATE COAST SOUTHEAST OF SANTA BARBARA COUNTY HAVE THE GREATEST THREAT OF DENSE FOG. .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...GOMBERG AVIATION...SWEET
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.